Alert archive / Missouri / Areal Flood Warnings in 2021
Areal Flood Warning 35, NWS Springfield, MO
NWS Springfield, MO issued this areal flood warning at Mar 15, 2021, 1:52 PM CDT for 4 counties in Missouri. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 15, 2021, 1:52 PM CDT (18:52 UTC)
- Expired
- Mar 15, 2021, 10:45 PM CDT
- In force
- 9 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Camden County, MO, Dallas County, MO, Laclede County, MO, Webster County, MO
The radar
The Springfield radar (KSGF), 68 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.9 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1541 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
839
WGUS43 KSGF 151852
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
152 PM CDT Mon Mar 15 2021
MOC029-059-105-225-160345-
/O.NEW.KSGF.FA.W.0035.210315T1852Z-210316T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Camden MO-Dallas MO-Laclede MO-Webster MO-
152 PM CDT Mon Mar 15 2021
The National Weather Service in Springfield has issued a
* Flood Warning for...
Southwestern Camden County in central Missouri...
Dallas County in southwestern Missouri...
Western Laclede County in southwestern Missouri...
Northern Webster County in southwestern Missouri...
* Until 1045 PM CDT Monday.
* At 152 PM CDT, The Department of Transportation reported flooding
from previous heavy rain in the warned area. Additional rainfall
this afternoon may lead to additional rises in headwater streams
near the Niangua River.
* Some locations that will experience flooding include...
Lebanon, Marshfield, Camdenton, Conway, Niangua, Macks Creek,
Phillipsburg and Bennett Springs.
This includes the following low water crossings...
Route B, 2 miles west of Conway, Route B just south of Long Lane,
Route B near Earnestville, Route P just north of Long Lane,
Highway 32, 1 Mile east of Long Lane, Route M...5 miles west of
Conway and Highway 32 at The Niangua River east of Buffalo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3802 9307 3799 9270 3775 9268 3743 9272
3735 9282 3727 9308
$$
MMT1 follow-up statement
867
WGUS83 KSGF 160337
FLSSGF
Flood Statement
National Weather Service Springfield MO
1037 PM CDT Mon Mar 15 2021
MOC029-059-105-225-160347-
/O.EXP.KSGF.FA.W.0035.000000T0000Z-210316T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Camden MO-Dallas MO-Laclede MO-Webster MO-
1037 PM CDT Mon Mar 15 2021
...FLOOD WARNING WILL EXPIRE AT 1045 PM CDT THIS EVENING FOR
SOUTHWESTERN CAMDEN, DALLAS, WESTERN LACLEDE AND NORTHERN WEBSTER
COUNTIES...
Flood waters continue to recede. The heavy rain has ended. Flooding
is no longer expected to pose a widespread threat. Please continue
to heed remaining road closures.
LAT...LON 3802 9307 3799 9270 3775 9268 3743 9272
3735 9282 3727 9308
$$
DSAWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this areal flood warning went out at Mar 15, 12:47 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Mar 15, 12:47 PM CDT, 1 hour 5 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1247 PM CDT Mon Mar 15 2021 .SHORT TERM...(Today and tonight) Issued at 250 AM CDT Mon Mar 15 2021 Heavy rainfall has exited to the east of the region this morning. Areas of patchy dense fog will persistent through the early morning hours across portions of southeast Kansas and southwest Missouri before dissipating after sunrise. For today, expect clouds to clear the region through the morning into the early afternoon. As this happens,an occluded front will progress northward across central Missouri allowing warm air to push into the region. Expect highs this afternoon in the middle 60s to near 70. The frontal boundary will play a key role in a potential localized severe threat across central Missouri this afternoon. A modest severe environment is being portrayed in the short-term guidance. Modest amounts of instability (500-750 J/kg), adequate bulk shear (30-35 knots), and low-level moisture could trigger a few strong to severe thunderstorms to develop this afternoon. CAMs are coming into agreement that a few low- topped storms will develop along the boundary this afternoon, generally along and north of line from Osceola to Rolla and move northeast with time. A few of these thunderstorms could potentially take on mini supercell structures. Given this setup, a few strong to severe thunderstorms will be advertised for this afternoon with hail being the primary risk in addition to a conditional brief tornado threat. The brief tornado threat will rely heavily on if any thunderstorms are able to become surface- based. Nonetheless, strong low-level shear and winds potentially backed out of the southeast along the boundary will aid in a brief tornado potential. This is further supported by 00Z HREF updraft helicity. Subsequent forecast updates may be needed to further address this localized severe potential later this morning. For tonight, overnight lows will fall into the lower to middle 40s. .LONG TERM...(Tuesday through Sunday) Issued at 250 AM CDT Mon Mar 15 2021 For Tuesday, another warm day is in the forecast with highs in the 60s to lower 70s across southern Missouri. The next system takes aim at the central CONUS late Tuesday night into Wednesday. This system will bring additional rainfall to the region as well an associated severe weather threat. Current model guidance suggest the the ingredients will be in place for severe potential. There is a few remaining uncertainties that could hinder the severe potential, including track of the surface low, timing of thunderstorms, and instability. Nonetheless, there does appear to be a threat for strong to severe thunderstorms Tuesday night into Wednesday. This is consistent with SPCs Severe Weather Outlooks on Tuesday Night and Wednesday with a slight risk being advertised as the system slides through the region. More details will be addressed in future forecasts. This system will exit the region overnight Wednesday. By Thursday, much cooler air will filter into the region with highs in the upper 40s to lower 50s. A drier period is forecast for late in the week into the weekend, with temperatures returning to normal with highs in the lower 60s on Saturday. An active pattern looks to return by early next week. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1235 PM CDT Mon Mar 15 2021 Winds will switch around to the southwest through the TAF period. Otherwise, VFR conditions will persist. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Perez LONG TERM...Perez AVIATION...Titus
Hazardous weather outlook, Mar 15, 6:19 AM CDT, 7 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 619 AM CDT Mon Mar 15 2021 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-161130- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 619 AM CDT Mon Mar 15 2021 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited tornado risk. Limited hail risk. Limited thunderstorm wind damage risk. Limited flooding risk. Limited lightning risk. Limited non thunderstorm wind risk. Limited fog risk. DISCUSSION... Patchy areas of dense fog across southeast Kansas and southwest Missouri this morning. Fog will dissipate later this morning. Expect residual flooding to continue across the area this morning. South southwest winds will gust at 25 to 30 mph today across southeast Kansas and southwest Missouri. A few strong to severe thunderstorms are possible this afternoon into the early evening across central Missouri. The primary hazard will be quarter size hail and lightning. A brief tornado or isolated damaging wind gust cannot be ruled out. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Additional showers and thunderstorms are forecast for the middle of the week. There is the potential for some thunderstorms to be strong to severe. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Perez
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 12:17 PM CDT | Areal Flood Warning | SGF | Cedar, Dade, Dallas, Greene, Hickory, Lawrence and 2 more | 6 hr |
Nearby
Areal Flood Warnings in Missouri, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.